MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-400
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a triathlon baseplate was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this 70-year-old patient underwent a primary cementless total knee arthroplasty and then slightly more than four months later required revision for subsidence of the tibial baseplate.I can confirm that patient had a primary total knee arthroplasty and that the tibial baseplate subsided into varus.I cannot completely confirm that a revision occurred although i did see usage sheets with revision implants.The root cause of this event cannot be determined with certainty.However failure due to subsidence within four months following the initial surgery speaks of a failure of initial fixation which could be multifactorial in cause, including surgical technique factors, patient compliance and activity level as well as bmi.It would be highly unlikely that the implant itself contributed to the failure.In most cases the failure of fixation is due to factors including tibial preparation, bone quality and insertion technique.Proper sizing and positioning also plays a role.With the information provided i would not assign any causality to the implant itself." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's right knee was revised due to subsidence of the tibial baseplate.A review of the provided medical records by a clinical consultant indicated the following: "i can confirm that patient had a primary total knee arthroplasty and that the tibial baseplate subsided into varus.I cannot completely confirm that a revision occurred although i did see usage sheets with revision implants.The root cause of this event cannot be determined with certainty.However failure due to subsidence within four months following the initial surgery speaks of a failure of initial fixation which could be multifactorial in cause, including surgical technique factors, patient compliance and activity level as well as bmi.It would be highly unlikely that the implant itself contributed to the failure.In most cases the failure of fixation is due to factors including tibial preparation, bone quality and insertion technique.Proper sizing and positioning also plays a role.With the information provided i would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
It was reported the patient's right knee was revised.As reported: "patient's tibia subsided so it was revised.Explanted were the tibial baseplate and insert.No other information available due to hospital policy.".

Brand Name
TRITANIUM BPLATE TRIATHLON S4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17076270
Report Number0002249697-2023-00644
Device Sequence Number20394298
Product Code MBH
UDI-Device Identifier07613327041491
UDI-Public07613327041491
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5536-B-400
Device Catalogue Number5536B400
Device Lot NumberCTD87655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale